Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2005, 7:04 PM PDT for San Bernardino County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 7:04 PM PDT (02:04 UTC)
- Expired
- Jul 30, 2005, 9:00 PM PDT
- In force
- 116 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Yuma radar (KYUX), 177 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 310208 CCA FFWVEF CAC071-310400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 704 PM PDT SAT JUL 30 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 900 PM PDT * AT 654 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER SOUTHEASTERN SAN BERNARDINO COUNTY...MOVING SOUTH AT 5 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE OVER STATE ROUTE 62 BETWEEN VIDAL JUNCTION AND RICE AT 710 PM PDT. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE IN THE WARNED AREA. WATER FLOWING DOWN WASHES FROM THE TURTLE MOUNTAINS ACROSS STATE ROUTE 62 COULD MAKE SOME SECTIONS OF THE ROAD IMPASSABLE WEST OF VIDAL JUNCTION BETWEEN MILE MARKERS 105 AND 115. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED DIPS...OR LOW WATER CROSSINGS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. LAT...LON 3424 11473 3417 11493 3383 11488 3396 11448 $$ JGA
2 follow-up statements
000 WGUS75 KVEF 310329 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 828 PM PDT SAT JUL 30 2005 CAC071-310400- SAN BERNARDINO CA- 828 PM PDT SAT JUL 30 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM PDT FOR SOUTHEASTERN SAN BERNARDINO COUNTY... AT 820 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN NEAR VIDAL JUNCTION. THIS STORM HAD SHIFTED TO THE EAST SINCE 730 PM AND WAS BEGINNING TO WEAKEN OVER HIGHWAY 95 AND STATE ROUTE 62. THE RAINFALL RATE WAS DECREASING BUT RADAR INDICATED BETWEEN ONE AND TWO INCHES FELL EARLIER OVER THE AREA BETWEEN RICE AND VIDAL JUNCTION. RUNOFF FROM THESE HEAVY RAINS WILL LIKELY FILL WASHES FLOWING ACROSS STATE ROUTE 62 AND POSSIBLY HIGHWAY 95 NORTH OF VIDAL JUNCTION UNTIL AT LEAST 9 PM. DO NOT ATTEMPT TO CROSS WATER COVERED DIPS...OR LOW WATER CROSSINGS. FIND ALTERNATE ROUTES LAT...LON 3432 11465 3417 11493 3383 11488 3408 11447 $$ JGA
000 WGUS75 KVEF 310402 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 901 PM PDT SAT JUL 30 2005 CAC071-310407- SAN BERNARDINO CA- 901 PM PDT SAT JUL 30 2005 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SAN BERNARDINO COUNTY EXPIRED AT 900 PM PDT... DOPPLER RADAR INDICATED RAINFALL HAD BECOME LIGHT NEAR VIDAL JUNCTION AND HEAVY RAIN IS NO LONGER EXPECTED NEAR STATE ROUTE 62 AND HIGHWAY 95. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES HAVE LIKELY FALLEN OVER THE AREAS WEST AND NORTH OF VIDAL JUNCTION SINCE 7 PM. ALTHOUGH FLOODING HAS NOT BEEN REPORTED...MOTORISTS TRAVELING ALONG STATE ROUTE 62 AND HIGHWAY 95 NEAR VIDAL JUNCTION SHOULD BE ALERT TO THE POSSIBILITY OF WATER IN DIPS AND LOW LYING AREAS THE REST OF THE EVENING. DO NOT CROSS AREAS WHERE WATER COVERS THE ROAD. FIND AN ALTERNATE ROUTE. LAT...LON 3424 11473 3417 11493 3383 11488 3396 11448 $$ JGA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:00 PM PDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 30, 4:00 PM PDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 400 PM PDT SAT JUL 30 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEAR THE FOUR CORNERS REGION THROUGH THE WEEKEND. SOUTH TO SOUTHEAST FLOW AROUND THE HIGH WILL KEEP A DECENT AMOUNT OF MONSOONAL MOISTURE OVER THE REGION INTO EARLY NEXT WEEK. THIS WILL ALLOW THUNDERSTORMS TO DEVELOP EACH AFTERNOON...AND KEEP TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. && .DISCUSSION...DAYTIME HEATING HAS INITIATED CONVECTION OVER THE EASTERN 2/3 OF THE CWA THIS AFTERNOON...WHERE THE BEST MOISTURE AND INSTABILITY EXIST. MOST ACTIVE PORTIONS OF THE FORECAST AREA ARE CURRENTLY CENTRAL SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES. EASTERN SAN BERNARDINO...WESTERN MOHAVE...AND SOUTHERN CLARK COUNTIES WILL BE MORE OF A CONCERN THIS EVENING AS BOUNDARIES FROM THUNDERSTORMS OVER THE CURRENTLY MORE ACTIVE AREAS INITIATE NEW CONVECTION. AIRMASS LOOKS TO REMAIN FAIRLY UNSTABLE OVERNIGHT PER LATEST GFS/NAM. WILL HAVE TO WATCH BOUNDARY COLLISIONS THIS EVENING AND WAIT TO SEE IF ANYTHING MORE ORGANIZED CAN DEVELOP TO SUSTAIN CONVECTION AFTER THE SUN GOES DOWN. OTHERWISE...MOIST MONSOONAL FLOW PATTERN TO REMAIN IN PLACE OVER THE NEXT WEEK WITH A DIURNAL THUNDERSTORM PATTERN DOMINATING CONVECTIVE ACTIVITY. THUNDERSTORMS MAY BECOME MORE ISOLATED TOWARDS THE END OF NEXT WEEK AS THE MID LEVEL RIDGE MOVES CLOSE TO OR OVER NEVADA. .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT ALL TRAFFIC CORRIDORS AND THE LAS VEGAS VALLEY THIS EVENING. ERRATIC AND GUSTY WINDS IN AND NEAR THUNDERSTORMS MAY CAUSE SUDDEN AND DRAMATIC WIND SHIFTS. BRIEF HEAVY RAIN MAY ALSO ACCOMPANY THESE STORMS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && DAVIS
Hazardous weather outlook, Jul 30, 11:39 AM PDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FORMAT NATIONAL WEATHER SERVICE LAS VEGAS NV 1139 AM PDT SAT JUL 30 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-311838- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1139 AM PDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...SATURDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...ESPECIALLY SOUTHEAST OF A LINE FROM BARSTOW CALIFORNIA TO CALIENTE NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEK. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:38 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 40 min |
| Jul 31, 12:19 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 41 min |
| Jul 31, 12:28 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 12:58 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 33 min |
| Jul 31, 1:44 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
| Jul 31, 2:25 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.